Alert archive / North Carolina / Tornado Warnings in 2022

Tornado Warning 17, NWS Raleigh, NC

May 23, 20224 counties in North Carolina

NWS Raleigh, NC issued this tornado warning at May 23, 2022, 4:06 PM EDT for 4 counties in North Carolina. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 23, 2022, 4:06 PM EDT (20:06 UTC)
Expired
May 23, 2022, 4:45 PM EDT
In force
39 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Durham County, NC, Franklin County, NC, Granville County, NC, Wake County, NC

The radar

The Raleigh/Durham radar (KRAX), 50 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 23, 4:16 PM EDTTSTM WND DMG7 Se Gorman, NCFALLEN TREES ON POWER EQUIPMENT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.1 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2022-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 153 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2022-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
153 J/kg
Mixed-layer CIN
-80 J/kg
Mixed-layer LCL
926 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
146 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted.

995 
WFUS52 KRAH 232006
TORRAH
NCC063-069-077-183-232045-
/O.NEW.KRAH.TO.W.0017.220523T2006Z-220523T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Raleigh NC
406 PM EDT Mon May 23 2022

The National Weather Service in Raleigh has issued a

* Tornado Warning for...
  Southern Granville County in central North Carolina...
  Northeastern Wake County in central North Carolina...
  Southeastern Durham County in central North Carolina...
  Northwestern Franklin County in central North Carolina...

* Until 445 PM EDT.
    
* At 406 PM EDT, a severe thunderstorm capable of producing a tornado
  was located near Durham, moving east at 40 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Raleigh around 410 PM EDT.
  Wake Forest around 430 PM EDT.
  Franklinton around 440 PM EDT.

Other locations impacted by this tornadic thunderstorm include Falls
Lake, Falls Lake State Rec Area, Youngsville, Falls Lake Boat Ramp
and Purnell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3618 7848 3616 7846 3617 7845 3616 7842
      3617 7841 3597 7834 3588 7885 3602 7892
      3617 7851 3618 7850
TIME...MOT...LOC 2006Z 252DEG 35KT 3597 7883 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Leins
3 follow-up statements
953 
WWUS52 KRAH 232013
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
413 PM EDT Mon May 23 2022

NCC063-069-077-183-232045-
/O.CON.KRAH.TO.W.0017.000000T0000Z-220523T2045Z/
Granville NC-Wake NC-Durham NC-Franklin NC-
413 PM EDT Mon May 23 2022

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 445 PM EDT FOR
SOUTHEASTERN GRANVILLE...NORTH CENTRAL WAKE...SOUTHEASTERN DURHAM AND
NORTHWESTERN FRANKLIN COUNTIES...
    
At 413 PM EDT, a severe thunderstorm capable of producing a tornado
was located 8 miles north of RDU International, or 9 miles east of
Durham, moving east at 40 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Wake Forest around 430 PM EDT.
  Franklinton around 440 PM EDT.

Other locations impacted by this tornadic thunderstorm include Falls
Lake, Falls Lake State Rec Area, Youngsville, Falls Lake Boat Ramp
and Purnell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3618 7848 3616 7846 3617 7845 3616 7842
      3617 7841 3597 7834 3593 7878 3603 7883
      3617 7851 3618 7850
TIME...MOT...LOC 2013Z 252DEG 35KT 3599 7875 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Leins
610 
WWUS52 KRAH 232022
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
422 PM EDT Mon May 23 2022

NCC063-232032-
/O.CAN.KRAH.TO.W.0017.000000T0000Z-220523T2045Z/
Durham NC-
422 PM EDT Mon May 23 2022

...THE TORNADO WARNING FOR SOUTHEASTERN DURHAM COUNTY IS CANCELLED...
    
The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

LAT...LON 3616 7846 3617 7845 3616 7842 3617 7841
      3602 7836 3599 7867 3602 7871 3607 7873
      3618 7850 3618 7849
TIME...MOT...LOC 2022Z 252DEG 35KT 3602 7864 

$$

NCC069-077-183-232045-
/O.CON.KRAH.TO.W.0017.000000T0000Z-220523T2045Z/
Granville NC-Wake NC-Franklin NC-
422 PM EDT Mon May 23 2022

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 445 PM EDT FOR
SOUTHEASTERN GRANVILLE...NORTH CENTRAL WAKE AND NORTHWESTERN FRANKLIN
COUNTIES...
    
At 422 PM EDT, a severe thunderstorm capable of producing a tornado
was located 7 miles northwest of Wake Forest, or 7 miles south of
Creedmoor, moving east at 40 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Franklinton around 440 PM EDT.

Other locations impacted by this tornadic thunderstorm include Falls
Lake, Falls Lake State Rec Area, Youngsville and Purnell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3616 7846 3617 7845 3616 7842 3617 7841
      3602 7836 3599 7867 3602 7871 3607 7873
      3618 7850 3618 7849
TIME...MOT...LOC 2022Z 252DEG 35KT 3602 7864 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Leins
606 
WWUS52 KRAH 232037
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
437 PM EDT Mon May 23 2022

NCC069-077-183-232046-
/O.EXP.KRAH.TO.W.0017.000000T0000Z-220523T2045Z/
Granville NC-Wake NC-Franklin NC-
437 PM EDT Mon May 23 2022

...THE TORNADO WARNING FOR SOUTHEASTERN GRANVILLE...NORTH CENTRAL
WAKE AND NORTHWESTERN FRANKLIN COUNTIES WILL EXPIRE AT 445 PM EDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.  However gusty
winds are still possible with this thunderstorm.

Remember, a Severe Thunderstorm Warnings still remain in effect 
until 530 PM.

LAT...LON 3616 7846 3617 7845 3616 7842 3617 7841
      3602 7836 3599 7867 3602 7871 3607 7873
      3618 7850 3618 7849
TIME...MOT...LOC 2036Z 252DEG 35KT 3606 7848 

$$

Leins

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this tornado warning went out at May 23, 3:30 PM EDT, 36 minutes earlier.

Area forecast discussion, May 23, 3:30 PM EDT, 36 minutes before
AREA FORECAST DISCUSSION
National Weather Service Raleigh NC
330 PM EDT Mon May 23 2022

.SYNOPSIS...
An area of low pressure over Georgia will track ENE along a quasi-
stationary sfc front that will extend across central NC through
Tuesday. Another wet system is expected to affect the region mid to
late week.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 10 AM Monday...

...Marginal Risk (level 1) for severe weather (damaging wind gusts
and isolated tornado) this afternoon and evening...

...Much needed widespread rainfall anticipated today and tonight...

As of 10 AM Monday...

A cold front across north central portions of NC is forecast to sag
south into southern NC through the morning and early afternoon
hours. Meanwhile to our southwest, a tropical disturbance and
associated surface low currently over AL/GA will move northeastward
throughout the day, crossing the Carolinas this evening and tonight
before reaching the Mid-Atlantic by early Tuesday morning.
Strengthening moisture transport ahead of the disturbance will
advect anomalously moist precipitable water values of 1.75-2" into
central NC, which will likely be a daily record maximum per GSO RAOB
dating back to 1948.

Through partial breaks in the cloud cover, moderate destabilization
and low-level convergence along and south of the front will serve as
the initial focus for showers and thunderstorms between 18 to 21z,
followed quickly by the arrival of the primary convective inflow
band moving NE through the area. Shear will increase through the
afternoon and evening, including some backing of the low-level flow
in response to the 1000-850mb low pressure wave lifting north into
the area. Along with a chance for thunderstorm wind damage, this
increase in low-level shear and helicity will also bring a risk for
an isolated tornado.

Convection intensity and the severe threat should greatly diminish
between 00 to 03z as airmass stabilizes. However, rain chances will
continue overnight, especially across the northern portions of the
forecast area as the upper waves moves through.

Given the anomalously moist air in place and with the potential for
some locations to experience 2 or 3 rounds of rainfall, QPF of 1 to
2 inches is expected, with locally higher amounts of +3 inches
possible. Given the ongoing drought conditions across eastern NC
combined with low soil moisture levels from the recently hot
temperatures, most areas should be able to handle this amount of
rain. However, isolated flooding will be possible, especially in
urban and small stream runoff issues.

Highs today will be govern by the location of the front, ranging
from cooler temps in the lower 70s across the north to lower/mid 80s
across the south. Lows tonight ranging from upper 50s/near 60 north
to upper 60s/near 70 south.

&&

.SHORT TERM /TUESDAY AND TUESDAY NIGHT/...
As of 1258 PM Monday...

Surface boundary will still be hung up across the area Tuesday
morning (roughly along US-1) and it's likely that there will be
showers and isolated thunderstorms ongoing at daybreak as the
surface low traverses the area. Surface based instability and best
BL-rooted thunderstorm chances during the day Tuesday will be in the
warm sector south and east of the front (generally
Sandhills/southern Coastal Plain) although elevated instability
could allow for an occasional rumble of thunder anywhere across
central NC. Eventually the surface low will move offshore with moist
northeasterly flow pushing the front southward and CAD taking hold
across a good majority of the area. The southern Coastal Plain is
likely to remain within the warm unstable sector all day into the
evening hours, and PoPs will remain highest in that area in
particular.

Temperatures tomorrow will vary considerably across the area with
upper 60s in the NW and mid 80s in the SE. Lows in the upper 50s NW,
mid 60s SE.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
As of 1258 PM Monday...

Wednesday looks to be the driest day of the week with the front just
south of the area. Relatively cool northeasterly flow will lead to
cloudy skies along with the potential for some drizzle and/or very
light rain but overall confidence in this scenario is low and I will
only mention 15-20 PoPs during the daytime hours. Slightly higher
precip chances will be confined to the Sandhills/southern Coastal
Plain in the vicinity of the stalled surface boundary across SC.
Temperatures will be below normal on Wednesday ranging from the
lower 70s to the north to the lower 80s in the south. Lows in the
lower 60s.

Meanwhile to the west, an upper low will move out of the southern
Plains and into the lower OH valley Thursday with a broad area of
southwest flow aloft overspreading the Mid Atlantic. This will allow
the stalled boundary to retreat northward as a warm front, once
again putting NC into the warm sector ahead of an approaching low.
Temperatures should easily return to the upper 70s to mid 80s on
Thursday, with similar but slightly lower temps on Friday. Lee
troughing near the mountains will likely serve as a focal point for
shower and storm development Thursday afternoon and evening, before
showers and storms move eastward across the remainder of the area on
Friday. At the same time the upper low and attendant surface cold
front will slowly move through the area, bringing increased chances
of showers and storms to close out the week. Anomalously high PW's
will precede this trough much like what we've seen recently and some
localized areas of heavy rain can't be ruled out Thursday and
especially Friday.

There are still varying solutions with respect to how quickly the
upper low exits the area, and this is also evident in the ensembles
and ensemble clusters. There's at least a small consensus showing
cyclonic flow aloft across the area through the weekend but with
rising heights nudging into the southwest Piedmont. This should
yield steadily rising temperatures that are slightly above normal
for late May along with a very low end chance (20 percent) of
showers and storms Sunday into Monday.

&&

.AVIATION /19Z MONDAY THROUGH FRIDAY/...
As of 330 PM Monday...

24 hour TAF period: An area of low pressure tracking along a nearly
stationary front will result in periods of showers and storms
through Tuesday afternoon/evening. In addition to the sub-VFR
restrictions associated with the stronger convection, moisture
pooling along the front will result in the development of widespread
LIFR to IFR ceilings this evening and tonight. IFR to MVFR
conditions will linger into the afternoon on Tuesday, with the
potential for ceilings to lift to low-end VFR across southern NC,
including KFAY.

Looking ahead: Widespread LIFR to IFR sub-VFR conditions in stratus
and fog is expected again Tuesday night/Wednesday morning.  Some
improvement is expected Wednesday into Thursday before another cold
front brings showers/storms and another round of sub-VFR weather to
close out the week.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...Badgett
NEAR TERM...CBL
SHORT TERM...Leins
LONG TERM...Leins
AVIATION...CBL/Badgett
Hazardous weather outlook, May 23, 10:02 AM EDT, 6 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Raleigh NC
1002 AM EDT Mon May 23 2022

NCZ007>011-021>028-038>043-073>078-083>086-088-089-241415-
Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance-
Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-Wake-
Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-Anson-
Richmond-Scotland-Hoke-Cumberland-Sampson-
1002 AM EDT Mon May 23 2022

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Today and tonight.

There is a Marginal (Level 1) Risk of severe thunderstorms this
afternoon and evening, generally for areas south of Interstate 85.
Damaging wind gusts are the primary hazard. An isolated tornado will
be possible along the track of low pressure later today into the
evening.

In addition, heavy rainfall with localized areas of up to 3
inches can be expected this afternoon and tonight. Minor flooding of
urban areas and small streams can be expected. Isolated flash
flooding is possible.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, May 23, 3:27 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
327 PM EDT MON MAY 23 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0253 PM     TSTM WND DMG     5 NNE MARTHA            35.68N 79.98W
05/23/2022                   RANDOLPH           NC   TRAINED SPOTTER

            TWO TREES BLOWN DOWN ALONG WITH LARGE LIMBS
            NEAR THE INTERSECTION OF JACKSON CREEK RD
            AND PARKER MILL RD NEAR MARTHA.

&&

KC
Local storm report, May 23, 3:32 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
332 PM EDT MON MAY 23 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     TSTM WND DMG     5 NNE MARTHA            35.68N 79.97W
05/23/2022                   RANDOLPH           NC   PUBLIC

            TREES UPROOTED OR SNAPPED; ROOF BLOWN OFF.
            TIME ESTIMATED BY RADAR.

&&

KC
Special weather statement, May 23, 3:51 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service Raleigh NC
351 PM EDT Mon May 23 2022

NCZ026-027-041>043-078-089-232045-
Nash NC-Johnston NC-Franklin NC-Sampson NC-Wake NC-Wayne NC-
Wilson NC-
351 PM EDT Mon May 23 2022

...A cluster of strong thunderstorms will impact portions of Wayne,
southwestern Nash, northeastern Sampson, southeastern Wake,
southwestern Wilson, Johnston and south central Franklin Counties
through 445 PM EDT...

At 350 PM EDT, Doppler radar was tracking strong thunderstorms near
Smithfield, moving northeast at 25 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Goldsboro, Smithfield, Garner, Clayton, Mount Olive, Zebulon, Benson,
Fremont, Walnut Creek and Bailey.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

&&

LAT...LON 3534 7782 3518 7783 3515 7790 3517 7793
      3517 7797 3519 7802 3518 7807 3519 7816
      3509 7817 3508 7816 3513 7840 3527 7859
      3534 7853 3549 7866 3554 7872 3602 7832
      3575 7805 3558 7781 3543 7783 3538 7780
TIME...MOT...LOC 1950Z 204DEG 21KT 3556 7837

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

JD
Local storm report, May 23, 3:54 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
354 PM EDT MON MAY 23 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     TSTM WND DMG     4 WSW MONCURE           35.59N 79.15W
05/23/2022                   LEE                NC   TRAINED SPOTTER

            TREES AND POWER LINES DOWN ON DEEP RIVER
            ROAD.

&&

KC
Local storm report, May 23, 3:57 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
357 PM EDT MON MAY 23 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0329 PM     TSTM WND DMG     1 ENE SANFORD           35.48N 79.17W
05/23/2022                   LEE                NC   LAW ENFORCEMENT

            TREE BLOWN DOWN AT THE INTERSECTION OF
            MCIVER ST AND 7TH STREET IN SANFORD.

&&

KC
Local storm report, May 23, 3:58 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
358 PM EDT MON MAY 23 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0332 PM     TSTM WND DMG     SANFORD                 35.48N 79.19W
05/23/2022                   LEE                NC   LAW ENFORCEMENT

            TREE BLOWN DOWN NEAR THE INTERSECTION OF
            CARTHAGE ST AND CARBONTON RD. TIME ESTIMATED
            BY RADAR.

&&

KC

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 1:31 PM EDTSpecial Weather StatementRAHAnson, Montgomery, Stanly59 min
May 23, 1:44 PM EDTSevere Thunderstorm WarningRAHAnson, Montgomery, Richmond, Stanly61 min
May 23, 1:59 PM EDTTornado WarningRAHDavidson, Montgomery, Randolph, Stanly46 min
May 23, 2:26 PM EDTSevere Thunderstorm WarningRAHChatham, Davidson, Montgomery, Moore, Randolph64 min
May 23, 2:32 PM EDTSevere Thunderstorm WarningRAHHoke, Montgomery, Moore, Richmond, Scotland43 min
May 23, 2:36 PM EDTSpecial Weather StatementRAHAlamance54 min
May 23, 2:49 PM EDTSpecial Weather StatementRAHJohnston, Wayne56 min
May 23, 2:49 PM EDTTornado WarningRAHChatham, Lee, Moore31 min
May 23, 3:12 PM EDTSpecial Weather StatementRAHHarnett, Lee63 min
May 23, 3:13 PM EDTSevere Thunderstorm WarningRAHAlamance, Orange, Person62 min
May 23, 3:18 PM EDTAreal Flood AdvisoryRAHAlamance, Guilford, Orange39 min
May 23, 3:23 PM EDTSevere Thunderstorm WarningRAHAlamance, Chatham, Durham, Lee, Orange51 min
May 23, 3:26 PM EDTSpecial Weather StatementRAHAlamance64 min
May 23, 3:33 PM EDTSevere Thunderstorm WarningRAHChatham, Harnett, Lee, Wake57 min
May 23, 3:51 PM EDTAreal Flood AdvisoryRAHGuilford100 min
May 23, 3:51 PM EDTSpecial Weather StatementRAHJohnston, Wayne54 min
May 23, 3:55 PM EDTFlash Flood Warning Considerable damage threatRAHAlamance113 min
May 23, 3:57 PM EDTSevere Thunderstorm WarningRAHDurham, Granville, Wake50 min
May 23, 4:05 PM EDTSevere Thunderstorm WarningRAHJohnston, Wake55 min
May 23, 4:11 PM EDTTornado WarningRAHDurham, Franklin, Granville, Vance34 min
May 23, 4:17 PM EDTFlash Flood Warning Considerable damage threatRAHOrange2 hr
May 23, 4:23 PM EDTFlash Flood Warning Considerable damage threatRAHChatham, Durham, Harnett, Johnston, Lee, Wake114 min
May 23, 4:34 PM EDTSevere Thunderstorm WarningRAHFranklin, Granville, Nash, Vance56 min
May 23, 4:54 PM EDTSpecial Weather StatementRAHGranville, Vance66 min
May 23, 4:58 PM EDTTornado WarningRAHFranklin, Halifax, Warren16 min
May 23, 5:05 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Halifax, Nash70 min
May 23, 5:14 PM EDTSevere Thunderstorm Warning Considerable damage threatRAHHalifax, Warren61 min
May 23, 5:44 PM EDTSpecial Weather StatementRAHEdgecombe, Wilson61 min
May 23, 5:54 PM EDTAreal Flood AdvisoryRAHEdgecombe, Franklin, Halifax, Nash, Wilson2 hr
May 23, 7:34 PM EDTSpecial Weather StatementRAHAnson, Montgomery56 min

Nearby

Tornado Warnings in North Carolina, 2022Every tornado warning in 2022Tornadoes in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.